Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Higher $ p$-torsion in the $ \beta$-family

Author: Hal Sadofsky
Journal: Proc. Amer. Math. Soc. 108 (1990), 1063-1071
MSC: Primary 55Q10; Secondary 55Q40, 55T15
MathSciNet review: 994790
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of new families of $ {\upsilon _2}$-periodic elements of the stable homotopy of the sphere detected in the second filtration of the Adams-Novikov Spectral Sequence for primes greater than 3. Our main corollary is that the $ p$-component of $ \pi _ * ^s$ contains any finite abelian $ p$-group as a subgroup in some dimension $ ({\text{for}}p \geq 5)$.

References [Enhancements On Off] (What's this?)

  • [1] Lin Jinkun, Detection of second periodicity families in stable homotopy of spheres, (not yet published).
  • [2] Haynes R. Miller, Douglas C. Ravenel, and W. Stephen Wilson, Periodic phenomena in the Adams-Novikov spectral sequence, Ann. of Math. (2) 106 (1977), no. 3, 469–516. MR 0458423
  • [3] Shichirô Oka, Small ring spectra and 𝑝-rank of the stable homotopy of spheres, Proceedings of the Northwestern Homotopy Theory Conference (Evanston, Ill., 1982) Contemp. Math., vol. 19, Amer. Math. Soc., Providence, R.I., 1983, pp. 267–308. MR 711058
  • [4] Shichirô Oka, Derivations in ring spectra and higher torsions in 𝐶𝑜𝑘𝑒𝑟𝐽, Mem. Fac. Sci. Kyushu Univ. Ser. A 38 (1984), no. 1, 23–46. MR 736944, 10.2206/kyushumfs.38.23

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55Q10, 55Q40, 55T15

Retrieve articles in all journals with MSC: 55Q10, 55Q40, 55T15

Additional Information

Keywords: Beta-family, Adams-Novikov Spectral Sequence, stable homotopy groups of spheres, split ring spectrum
Article copyright: © Copyright 1990 American Mathematical Society